All Journal Entries Journals
Previous | Next

Anxious to start taking medication.

Dec 21, 2015 - 0 comments
Tags:

dealing with anxiety

,

Anxiety Disorder

,

Anxiety

,

Lexapro

,

antidepressant



I have always struggled with severe anxiety. I have anxiety all the time, I constantly worry about my future. It's hard to do simple tasks for me like making decisions, making phone calls, etc. My doctor prescribed me with 5 mg of Lexapro (escitalophram oxalate) and she said I can even cut the pill in half at first so it's 2.5 mg to be safe for first starting out. I haven't gotten my prescription filled yet, as I am terrified to do so. Can anyone please help me out, give advice, or reassure me? I am so scared of the side effects they put on labels and on the internet, especially when they say scary things like hallucinations or seizures. I have never had a seizure before, and no one in my family has ever had one or has histories of them, but for some reason I am terrified of them and I used to get panic attacks over fears of getting them. Sometimes if I see or hear about someone with a disease, or disorder, I will get scared and think I have that and it will feel real. I am especially scared of adverse reactions, like I read about a guy who had a severe adverse reaction similar to Serotonin Syndrome, and that absolutely terrifies me. I don't have any panic attacks anymore, but I used to have really bad ones a year or two ago. I am scared that I will get panic attacks when I take the medication, as I do not know what to expect when I start taking it. My doctor said some common side effects are drowsiness or nausea. I am scared of that but am especially scared of other ones like dizziness, sweating, flu-like symptoms, and the more serious ones like hallucinating, muscle stiffness, unusual excitement. Also worried because I've been told if someone has a  family history of bipolar disorder, this isn't the right medication, and my dad has never been diagnosed but he does have mood swings, but they are more between angry and happy, and I think he may get depressed too, but he has never been diagnosed so I have no idea what he has. My doctor said I might not even feel anything when I take even the half prescribed dose, but knowing me I will get anxiety even with that low of a dose, and it will be hard to differentiate between my anxiety and the pill.  I know it's normal for a medication to give side effects but it gives me a lot of anxiety and stress to think about taking it so I have been putting it off. This will be my first medication, as I have never taken any before. I am kind of a hypochondriac as well. I currently see a therapist once every two weeks. She thinks I need medication and I do too, and I don't want to live like this anymore, but I am so terribly scared to try. Please comment if you have experience with this specific antidepressant, or even any, or any words of encouragement for me. Thank you.

Post a Comment